Alert archive / California / Small Craft Advisories in 2015
Small Craft Advisory 41, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Apr 26, 2015, 2:50 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2015, 2:50 AM PDT (09:50 UTC)
- Expired
- Apr 26, 2015, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 25, 10:40 PM PDT, 4 hours 10 minutes earlier.
Area forecast discussion, Apr 25, 10:40 PM PDT, 4 hours 10 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1040 PM PDT SAT APR 25 2015 AVIATION DISCUSSION UPDATED .SYNOPSIS... THE GUSTY WINDS WILL SHIFT MORE NORTHERLY TONIGHT...AND THEN NORTHEAST ON SUNDAY AS HIGH PRESSURE MOVES IN. THE HIGH AND OFFSHORE WINDS WILL BRING FAIR SKIES AND ABOVE NORMAL TEMPERATURES INTO MIDWEEK. BUT THE LAST HALF OF THE WEEK WILL HAVE A COOLING TREND WITH AN INCREASING MARINE LAYER AS A LOW APPROACHES. && .SHORT TERM (TONIGHT-TUE)...A FAST MOVING COLD FRONT MOVED THRU THE FORECAST AREA TODAY. THERE WERE SCATTERED SHOWERS OVER PARTS OF L.A. COUNTY LATE TODAY WHICH LINGERED INTO EARLY THIS EVENING. CLEAR TO PARTLY CLOUDY SKIES SHOULD PREVAIL FOR MANY PARTS OF THE FORECAST AREA OVERNIGHT. THE N MTN SLOPES WILL HAVE PLENTY OF LEFTOVER CLOUDS ALONG WITH A CHANCE OF RAIN AND SNOW SHOWERS MAINLY ON THE N SLOPES. GUSTY W TO NW WINDS BEHIND THE FRONT AFFECTED MANY PARTS OF THE DISTRICT INTO THIS EVENING AS WELL. GUSTY ONSHORE WINDS TO ADVISORY LEVELS CONTINUED EARLY THIS EVENING FOR THE VTU/L.A. COUNTY COASTAL AREAS. THERE IS A WIND ADVISORY IN EFFECT FOR THESE AREAS UNTIL 9 PM THIS EVENING...WHEN WINDS ARE EXPECTED TO DIMINISH. GUSTY W WINDS IN THE ANTELOPE VALLEY WERE NOTED AS WELL..BUT WINDS NEVER REALLY GOT AS STRONG AS ORIGINALLY THOUGHT...AND WILL LIKELY CANCEL THE HIGH WIND WARNING AND POSSIBLY REPLACE WITH A WIND ADVISORY PRIOR TO 9 PM THIS EVENING. GUSTY NW TO N WINDS WILL PERSIST ACROSS THE SBA S COAST AND MTNS...WITH A WIND ADVISORY IN EFFECT UNTIL 3 AM SUNDAY. 850 MB WINDS WILL TURN NW TO N AND INCREASE RAPIDLY THIS EVENING TO 45 KNOTS OR SO...AND THIS WILL BRING STRONG AND DAMAGING WIND GUSTS TO THE L.A./VTU MTNS ESPECIALLY ALONG THE I-5 CORRIDOR. A HIGH WIND WARNING IS IN EFFECT FOR THESE AREAS OVERNIGHT INTO SUN MORNING. THE NORTHERLY WINDS WILL DESCEND TO LOWER ELEVATIONS AND CAUSE GUSTY NORTHERLY WINDS OVERNIGHT INTO SUN MORNING FOR THE SANTA CLARITA VLY...SANTA MONICA MTNS AND SAN FERNANDO VLY...WHERE WIND ADVISORIES ARE ALSO IN EFFECT. PLEASE SEE THE LATEST NON-PRECIPITATION WEATHER MESSAGE FOR FURTHER DETAILS ON THE HIGH WIND WARNING AND WIND ADVISORIES. AN UPPER LEVEL TROF OVER SERN CA THIS EVENING WILL PUSH E INTO THE GREAT BASIN TONIGHT AND SUN. UPPER LEVEL RIDGING WILL BUILD OFF THE CA COAST THRU SUN...WITH A BROAD NORTHERLY FLOW ALOFT OVER SRN CA. THE UPPER RIDGE WILL GRADUALLY BUILD INTO CENTRAL AND NRN CA SUN NIGHT AND MON...WITH A N TO NE FLOW ALOFT FOR SRN CA. THE UPPER LEVEL RIDGE AXIS IS THEN FORECAST TO MOVE INTO SRN CA FOR TUE. DRIER AIR WILL CONTINUE TO MOVE INTO THE REGION ON THE NORTHERLY FLOW FOR SUN WITH MOSTLY CLEAR SKIES EXPECTED IN ALL AREAS EXCEPT THERE SHOULD BE A FEW LINGERING CLOUDS IN THE MORNING ON THE N MTN SLOPES. WINDS WILL TURN NE AND BE GUSTY OVER PORTIONS OF VTU/L.A.COUNTIES LATER SUN NIGHT INTO MON MORNING...ESPECIALLY BELOW AND THRU THE FAVORED PASSES AND CANYONS. IT LOOKS LIKE WIND ADVISORIES MAY BE NEEDED BY EARLY MON MORNING FOR THE SANTA MONICA MTNS...VTU COUNTY VLYS...SANTA CLARITA VLY...AND THE WESTERN SAN FERNANDO VLY. 850 MB WINDS SHOULD INCREASE TO 45 TO 50 KT OVER THE L.A./VTU MTNS...WITH STRONG AND GUSTY NE WINDS EXPECTED THERE...POSSIBLY TO WARNING LEVELS. A HIGH WIND WATCH MAY BE NEEDED FOR THESE AREAS FOR LATER SUN NIGHT INTO MON MORNING. WINDS ACROSS THE AREA WILL DIMINISH MON AFTERNOON. THERE WILL BE WEAKER OFFSHORE WINDS ACROSS THE REGION MON NIGHT INTO TUE MORNING...BELOW ADVISORY LEVELS. SKIES WILL BE MOSTLY CLEAR ACROSS THE REGION MON AND TUE WITH MUCH WARMER TEMPERATURES EXPECTED DURING THE PERIOD. TEMPS OVER SWRN CA ARE FORECAST TO WARM TO A FEW DEGREES ABOVE NORMAL FOR MANY AREAS ON SUN...AND TO MUCH ABOVE NORMAL ON MON AND TUE...WITH HIGHS APPROACHING 90 DEGREES IN THE WARMEST VLYS MON...AND REACHING INTO THE LOWER 90S FOR THE WARMEST VLYS ON TUE. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (WED-SAT)...WEAK UPPER TROUGH WILL BRING A RETURN OF ONSHORE FLOW AND MARINE LAYER CLOUDS DURING THE EXTENDED PERIOD. INITIALLY...THE LOW CLOUDS AND FOG ARE EXPECTED TO BE CONFINED TO COASTAL AREAS...BUT SHOULD EXTEND FURTHER INLAND BY FRIDAY. THERE WILL BE A GRADUAL COOLING TREND THROUGH THE EXTENDED PERIOD. && .AVIATION...26/06Z. AT 0525Z AT KLAX... THERE WAS NO INVERSION. OVERALL... MODERATE TO HIGH CONFIDENCE IN THE 06Z TAFS. CIGS WILL CONTINUE TO CLEAR THIS EVENING AT ALL SITES THEN AS WINDS EASE OVERNIGHT PATCHY MVFR CONDITIONS WILL DEVELOP... PRIMARILY AT SAN LUIS OBISPO COUNTY SITES. AT KSBA... LOW LEVEL WIND SHEAR IS POSSIBLE THROUGH 11Z DUE TO GUSTY NORTH CANYON WINDS IN THE VICINITY. ELEVATED WINDS AT KWJF AND KPMD WILL PERSIST INTO TOMORROW MORNING THEN INCREASE AGAIN IN THE AFTERNOON. OTHERWISE AND ELSEWHERE CONDITIONS WILL BE VFR. KLAX...MODERATE TO HIGH CONFIDENCE IN THE 06Z TAF. LOW CLOUDS WILL CONTINUE TO CLEAR THIS EVENING AND WINDS WILL EASE OVERNIGHT THEN INCREASE AGAIN TOMORROW MIDDAY. CONDITIONS WILL BE VFR THROUGHOUT THE FORECAST PERIOD. KBUR...MODERATE TO HIGH CONFIDENCE IN THE 06Z TAF. WINDS WILL REMAIN LOW OVERNIGHT THEN BECOME BREEZY AGAIN TOMORROW MIDDAY. CONDITIONS WILL BE VFR THROUGHOUT THE FORECAST PERIOD. && .MARINE...25/800 PM... NORTHWEST WINDS WILL CONTINUE TO INCREASE OVER THE WATERS THIS EVENING...STRONGEST OVER THE OUTER WATERS WHERE GUSTS 35 TO 40 KNOTS ARE EXPECTED TO BE WIDESPREAD. THE INNER WATERS WILL ALSO SEE MODERATE TO STRONG GUSTS...AND THERE IS A GALE WARNING IN EFFECT OVERNIGHT FOR THE SOUTHERN INNER WATERS...PZZ650 AND PZZ655. THE PERIOD WITH THE STRONGEST AND MOST WIDESPREAD GALE FORCE WINDS WILL BE SUNDAY AFTERNOON THROUGH SUNDAY EVENING. STEEP COMBINED SEAS WILL LIKELY BUILD TO 9 TO 12 FEET IN THE OUTER WATERS AND 6 TO 8 FEET IN THE NEAR SHORE BASINS OVERNIGHT INTO SUNDAY...SUBSIDING LATE SUNDAY NIGHT. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...SIRARD/GOMBERG AVIATION...KJ MARINE...SMITH SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 25, 6:00 AM PDT, 20 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT SAT APR 25 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-261300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT STRONG AND DAMAGING WINDS WILL DEVELOP ACROSS THE WESTERN PORTION OF THE ANTELOPE VALLEY BY LATE THIS MORNING OR EARLY AFTERNOON. BLOWING SAND AND DUST COULD CAUSE VISIBILITY TO LOWER TO NEAR ZERO AT TIMES FOR MOTORISTS ON HIGHWAYS 14 AND 138. WINDS SHOULD DIMINISH SOME BY LATE THIS EVENING. A HIGH WIND WATCH IS IN EFFECT FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS FROM THIS EVENING INTO EARLY SUNDAY MORNING. THERE WILL ALSO BE GUSTY WEST WINDS ACROSS THE COASTAL AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS AFTERNOON THROUGH EARLY THIS EVENING...AS WELL AS SUNDOWNER WINDS ACROSS THE SANTA BARBARA SOUTH COAST AND ADJACENT SANTA YNEZ MOUNTAINS. A GALE WARNING IS IN EFFECT FOR THE OUTER WATERS THROUGH SUNDAY NIGHT. EXPECT NORTHWEST WINDS 15 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR ADVISORY LEVEL WINDS ACROSS THE SANTA CLARITA AND SAN FERNANDO VALLEYS EARLY SUNDAY MORNING AS THE WINDS FROM THE MOUNTAINS SPREAD SOUTH INTO THE THOSE AREAS. THE GALE WARNING WILL CONTINUE FOR THE OUTER WATERS INTO SUNDAY NIGHT. THERE WILL BE A SIGNIFICANT WARM UP ON MONDAY AND TUESDAY WITH A MODERATE SANTA ANA WIND EVENT POSSIBLE MONDAY MORNING...BECOMING MUCH WEAKER ON TUESDAY MORNING. HIGH TEMPS WILL REACH THE UPPER 80S WITH A FEW VALLEY LOCATIONS REACHING 90 DEGREES. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KAPLAN
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:12 PM PDT | Wind Advisory | LOX | Los Angeles | 6 hr |
| Apr 26, 3:07 AM PDT | Wind Advisory | LOX | Los Angeles | 35 hr |
| Apr 26, 9:06 AM PDT | Small Craft Advisory | LOX | 18 hr | |
| Apr 26, 12:28 PM PDT | Wind Advisory | LOX | 26 hr |
Nearby
Small Craft Advisories in California, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.